Journal Clinical Psychiatry and Cognitive Psychology

Case Report - Journal Clinical Psychiatry and Cognitive Psychology (2018) Volume 2, Issue 2

Quetiapine induced acute coronary syndrome: Possible Kounis syndrome.

There are a lot of reasons for the chest pain and acute coronary syndrome. The acute coronary syndrome occurs by a coronary vasospasm with an allergic reaction which is defined as Kounis Syndrome (KS). A 28 year old male patient was consulted to the emergency department with dyspnea resembling asthma, rare urticarial rashes, and violent chest pain. In the electrocardiogram, there was ST segment elevation at the D2-D3-AvF derivations. An urgent coronary angiography was performed resulting in the diagnosis of inferior myocardial infarction. A Normal coronary anatomy was detected. By the detailed history, we got that the patient was a smoker and the patient had taken 200 mg of Quetiapine to sleep. Only dyspnea and minimal rashes were detected for the allergic symptoms. With these signs and symptoms, the diagnosis was thought to be Quetiapine-induced Kounis Syndrome. In Kounis syndrome, the major pathophysiological mechanism of the coronary spasm is an allergic reaction took place due to the inflammatory mediators which discharged during a hypersensitivity reaction triggered by food, insect bites or drugs. Here, we report a case of coronary spasm due to the allergic reaction followed by the intake of Quetiapine.

Author(s): Çaglar Kaya*, Servet Altay

Abstract Full Text PDF